A friend sent this article today. It comes from www.Blisstree.com

A new study in the July 2008 issue of Autism finds that acetaminophen use after measles-mumps-rubella vaccination was associated with autistic disorder:

The present study was performed to determine whether acetaminophen (paracetamol) use after the measles-mumps-rubella vaccination could be associated with autistic disorder. This case-control study used the results of an online parental survey conducted from 16 July 2005 to 30 January 2006, consisting of 83 children with autistic disorder and 80 control children. Acetaminophen use after measles-mumps-rubella vaccination was significantly associated with autistic disorder when considering children 5 years of age or less (OR 6.11, 95% CI 1.42—26.3), after limiting cases to children with regression in development (OR 3.97, 95% CI 1.11—14.3), and when considering only children who had post-vaccination sequelae (OR 8.23, 95% CI 1.56—43.3), adjusting for age, gender, mother’s ethnicity, and the presence of illness concurrent with measles-mumps-rubella vaccination. Ibuprofen use after measles-mumps-rubella vaccination was not associated with autistic disorder.
Researchers involved are at University of California San Diego, and San Diego State University.

Since the study was based on online surveys by parents, it’s possible that the participants were parents who were more likely to link a child’s first signs of autism to some external agent, such as acetaminophen or vaccines.

At least one parent is rethinking what pain relief medication to give a young child in the wake of this study.